Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

What causes heart palpitations after balloon angioplasty?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 206 Questions
So this summer I had a heart procedure involving balloon angioplasty. I'm nut sure if that would affect what I am about to say. I am 14 and a rather athletic teen. Over the past day or so I have noticed my heart has been beating much harder. It is a feeling in the bottom of my throat. I will be simply relaxing and It will suddenly feel like my heart is pounding. Is that something you think will pass by? What are any reasons I may be feeling it? And should I do anything about it?
Posted Sat, 15 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Kavita Paul 1 hour later
Brief Answer: Kindly avoid strenuous exercise Detailed Answer: Hi, I appreciate your concern. I think you might have undergone balloon valvuloplasty for Mitral Stenosis. You seem to be suffering from palpitations. Palpitations are abnormal awareness of one's heart beat. It is due to various causes like anaemia, thyroid disorder, valvular cardiac lesions , anxiety, pyrexia or excessive tea or coffee. In your case , I feel it may be related to your cardiac lesion. Since the symptoms are episodic, it might denote some rhythm disturbance of heart like Atrial Fibrillation. So I recommend that you be evaluated. I would recommend that you contact you treating physician , who can do a general physical and cardiac examination and can arrange for investigations like ECG. If needed, you need medication for controlling your heart rate. Meanwhile kindly avoid any heavy physical activity. Hope its helpful. . Dr. Kavita Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor